Eye twitching after Botox. (Photo)

I received Botox back in October 2015 in my forehead and glabella. It was a total of 30 units. Afterwards my right eye would twitch consistently every day for a few months till the Botox wore off. I really want to get more but I am scared of this happening again. Did it have to do with the Botox?

Doctor Answers 10

Eyelid twitching

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It is unlikely that the twitching that you experienced is related to the Botox injection. Usually the type of eyelid twitching you described is related to feelings of nervousness or a condition of dry eye.  If these symptoms recur I would consult with an ophthalmologist. 

Botox - caused eye twitch. how to prevent?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for asking about your Botox.

  • The eye twitching you describe is uncommon but can happen.
  • It is from a slight imbalance of the muscles after the Botox.
  • Let the doctor who treated you know about the twitch -
  • A little Botox in that area should prevent it happening again
Always see a Board Certified Plastic Surgeon.
Best wishes - Elizabeth Morgan MD PHD FACS

Eye twitching after Botox?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question and photograph.  I am sorry to hear of your symptoms after your last Botox treatment.  In most cases Botox is used to paralyze nerves preventing muscle contractions and twitching.  Your symptoms would be unusual for Botox and likely there is another explanation.  Talk to your injector about your symptoms but it should be safe for you to have another treatment without these issues.  Best wishes. 

"Twitching" probably not a side effect of Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I would be very surprised if the eye twitching you describe was a direct effect of the Botox injections you received.  If you continue to experience twitches (i.e., fasciculations), I would consult with your primary care physician.

Jill C. Fichtel, MD
Columbus Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Botox and Eye Twitching

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Eye twitching is most often caused by nerves or some other neurologic condition and less likely Botox. I would consult with a neurologist before proceeding with more Botox.  Best, Dr. Green

Twitching after botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question.

It is unlikely that botox would cause twitching. What likely has happened, is that botox has worked in certain areas but may not have had an effect in the area that appears to "twitch". You should talk to your injector and discuss what happened.

Best of luck.

Could Botox cause twitching

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for sharing your question. Botox diminishes muscle "twitching". It would not have caused this problem. Most likely the problem was coincidental. You should be fine with future injections of Botox. Good luck,

Eye Twitching and Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Botox wouldn't cause twitching it would get rid of it.  This is likely due to stress but if you are concerned please see a neurologist or opthomologist.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Twitching Eye After Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Twitching of an eye is not something that happens from Botox injections.  If anything, Botox should prevent twitching of a muscle.  I suppose there might be an injury to a nerve from the needle; however that is grasping at straws.  I think it would be highly unlikely that the Botox itself was responsible for the twitching eye.  I would give Botx at least one more try and see if it happens again.

Eye twitching after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It is difficult to know if the Botox you received to your forehead and glabella had any direct cause of the twitching you had around your right eye.  Depending on the exact location of the injections, I would generally say that treating the forehead and glabella with Botox should not affect the eye.  My recommendation would be to try the Botox again and just see if it happens again.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.